Alabama, 2004Hail and Damaging Winds in Alabama, April 12, 2004
April 12, 2004 · NWS TAE · 5 events in 2 counties and zones
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 12, 8:10 PM EST, 20 minutes earlier.
Area forecast discussion, Apr 12, 8:10 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EDT MON APR 12 2004
.UPDATE...SURFACE PRESSURES HAVE DROPPED A FEW MORE MILLIBARS
SINCE LATE THIS AFTERNOON ACROSS SOUTHERN AL AND THE FL PANHANDLE. A
1002MB LOW IS NOW CENTERED IN CENTRAL AL. CONVECTION HAS INCREASED
SIGNIFICANTLY ACROSS SOUTHERN AL...CENTRAL GA...AND ACROSS FL
PANHANDLE AS DYNAMICS KICK IN AS UPPER LOW APPROACHES. RECENTLY
CONVECTION THAT WAS DISSIPATING AS IT CAME ASHORE IS NOW MAINTAINING
ITSELF AND IS PRODUCING MARBLE SIZE HAIL ACROSS THE PANHANDLE. THE
PRECIP AMOUNTS REMAIN ON THE LOW SIDE...BUT ANY PRECIP WILL BE
WELCOME. OFFSHORE CONVECTION HAS INCREASED THE OFFSHORE WINDS. SEAS
HAVE RISEN SIGNIFICANTLY ALSO.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT CDT.
FIRE WEATHER WATCH WEDNESDAY ALL ZONES.
GA...SEVERE THUNDERSTORM WATCH UNTIL 13/0100EDT.
FL...SCA ALL MARINE ZONES.
FIRE WEATHER WATCH WEDNESDAY ALL ZONES.
&&
WATSONHazardous weather outlook, Apr 12, 4:15 AM EST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM EDT MON APR 12 2004
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TODAY AND TONIGHT...
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-130915-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
515 AM EDT MON APR 12 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT THERE
IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS
THE FORECAST AREA. THE SEVERE WEATHER THREAT IS NOT CERTAIN. IF
OVERCAST SKIES PERSIST ALL DAY...THEN THE THREAT WILL BE DIMINISHED.
HOWEVER...IF WE SEE A PERIOD OF SUNSHINE...THE ATMOSPHERE SHOULD
DESTABILIZE ENOUGH FOR THUNDERSTORMS TO DEVELOP. WHILE OVERALL
COVERAGE OF THUNDERSTORMS WILL NOT BE ALL THAT HIGH...THOSE THAT DO
DEVELOP COULD REACH SEVERE LIMITS. THE MAIN THREAT WOULD BE DAMAGING
WINDS. THIS WILL NOT BE A GOOD DAY TO HEAD OUT INTO THE GULF AS A
SMALL CRAFT ADVISORY IS IN EFFECT. IN ADDITION TO STRONG WINDS...THE
WIND DIRECTION WILL BE VARIABLE AT TIMES TODAY. WINDS WILL BRIEFLY
DECREASE THIS AFTERNOON BEFORE RETURNING TO ADVISORY LEVELS TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MUCH COOLER TEMPERATURES WILL BE ON TAP FOR TUESDAY AND WEDNESDAY.
CONDITIONS WILL DRY OUT ENOUGH BY WEDNESDAY AND THURSDAY TO ENHANCE
THE SPREAD OF ANY NEW OR EXISTING WILDFIRES. MARINERS SHOULD CONTINUE
TO EXERCISE CAUTION IF HEADING OUT INTO THE GULF COASTAL WATERS...AT
LEAST UNTIL WINDS SUBSIDE ON THURSDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES. SEE OUR SURF ZONE FORECAST FOR
DETAILS.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
18-WOOL
In the hours before
Special weather statement, Apr 12, 2:30 PM EST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT MON APR 12 2004
ALZ065>069-GAZ120>127-142>145-155>157-130000-
BAKER GA-CALHOUN GA-CLAY GA-COFFEE AL-DALE AL-DECATUR GA-
DOUGHERTY GA-EARLY GA-GENEVA AL-GRADY GA-HENRY AL-HOUSTON AL-LEE GA-
MILLER GA-MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-
WORTH GA-
320 PM EDT MON APR 12 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA AND WESTERN SECTIONS OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA...EFFECTIVE UNTIL 800 PM EDT (700 PM CDT).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...AND WORTH.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
17-GOULD
Special weather statement, Apr 12, 7:09 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EDT MON APR 12 2004
ALZ065>069-GAZ120>131-142>148-155>161-130500-
BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CLAY GA-
COFFEE AL-COLQUITT GA-COOK GA-DALE AL-DECATUR GA-DOUGHERTY GA-
EARLY GA-GENEVA AL-GRADY GA-HENRY AL-HOUSTON AL-IRWIN GA-LANIER GA-
LEE GA-LOWNDES GA-MILLER GA-MITCHELL GA-QUITMAN GA-RANDOLPH GA-
SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA-TURNER GA-WORTH GA-
810 PM EDT MON APR 12 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL
GEORGIA...EFFECTIVE UNTIL 100 AM EDT TUESDAY MORNING(MIDNIGHT CDT
TUESDAY MORNING).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
12-WATSON
Thunderstorm Wind, Geneva
- When
- April 12, 8:30 PM EST to 8:31 PM EST
- Where
- Geneva County, Geneva
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.033, -85.883
A concrete bridge on Highway 167 was closed due to fallen debris. Downed trees and power lines on Highway 85. Reported by the Geneva County EMA.
Thunderstorm Wind, Geneva
- When
- April 12, 8:35 PM EST to 8:37 PM EST
- Where
- Geneva County, Bellwood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.167, -85.800
Numerous downed trees and power lines. A house and vehicle at 156 Alexis Street suffered major damage due to a fallen tree. A few hundred customers were without power for a few hours. Reported by the Geneva County EMA.
Hail, Dale
- When
- April 12, 8:50 PM EST to 8:52 PM EST
- Where
- Dale County, Daleville
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.300, -85.717
Golfball size hail covering the ground. Dale County Sheriff report relayed by NWS WFO Birmingham.
Thunderstorm Wind, Dale
- When
- April 12, 8:55 PM EST to 8:57 PM EST
- Where
- Dale County, Ozark
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.450, -85.650
Numerous downed trees and power lines. A sport utility vehicle was blown off the road. Many auto accidents due to fallen debris on roadways. Reported by the Dale County EMA.
Hail, Dale
- When
- April 12, 8:55 PM EST to 8:57 PM EST
- Where
- Dale County, Ozark
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.450, -85.650
Golfball size hail covering the ground. Dothan TV meteorologist report relayed by NWS WFO Mobile.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Florida, April 12, 20045 injured · $110,000 · 52 kt wind · 5 events
- Tornado in Florida, April 12, 2004$100,000 · F1 · 1 event
- Tornado and Damaging Winds in Florida, April 12, 2004$55,000 · F0 · 4 events
- Heavy Rain in New Jersey, April 12 to 13, 200415 events
- Hail and Damaging Winds in Georgia, April 12, 2004$14,000 · 1.25 in hail · 7 events
- Lightning Strike in Florida, April 12, 20041 injured · 1 event
- Flooding in West Virginia, April 12 to 14, 2004$8,000 · 6 events
- Heavy Rain in Maryland, April 12 to 13, 20045 events
- Hail and Damaging Winds in Florida, April 12, 2004$11,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 12, 20044 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 12, 200458 kt wind · 3 events
- Winter Weather in Hawaii, April 12 to 13, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390345, 5390346, 5390343, 5390342, 5390344.